Alert archive / Colorado / Red Flag Warnings in 2025

Red Flag Warning 48, NWS Pueblo, CO

December 19, 20255 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Dec 19, 2025, 6:02 PM MST for 5 counties in Colorado. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 19, 2025, 6:02 PM MST (01:02 UTC)
Expired
Dec 19, 2025, 8:00 PM MST
In force
118 min
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 1.0 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2025-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2025-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 252 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2809 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
252 m²/s²
0-3 km storm-relative helicity
573 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

938 
WWUS85 KPUB 200102
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
602 PM MST Fri Dec 19 2025

COZ221-222-226>229-200300-
/O.EXP.KPUB.FW.W.0047.000000T0000Z-251220T0100Z/
/O.NEW.KPUB.FW.W.0048.251220T0102Z-251220T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
602 PM MST Fri Dec 19 2025

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221,
222, 226, 227, 228, AND 229...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect until 8 PM MST this evening.

* AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227, 228 and 
  229.

* WINDS...West 15 to 25 mph with gusts up to 45 mph.

* RELATIVE HUMIDITY...As low as 8 percent.

* IMPACTS...Elevated fire danger is expected. Fires will catch 
  and spread rapidly and erratically.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ230>233-235>237-200215-
/O.EXP.KPUB.FW.W.0047.000000T0000Z-251220T0100Z/
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
602 PM MST Fri Dec 19 2025

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 230, 231, 232, 233, 235, 236, AND
237...

Winds have steadily lessened across much of the eastern plains,
and humidity have slowly increased. Given this, the Red Flag
Warning in place for portions of the eastern plains has been
allowed to expire.

$$
1 follow-up statement
472 
WWUS85 KPUB 200254
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
754 PM MST Fri Dec 19 2025

COZ221-222-226>229-200400-
/O.EXP.KPUB.FW.W.0048.000000T0000Z-251220T0300Z/
Teller County/Rampart Range Including Pikes Peak and Florissant
Fossil Beds National Monument-
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
754 PM MST Fri Dec 19 2025

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221,
222, 226, 227, 228, AND 229...

Winds have started to decrease across the remainder of the Red
Flag Warning in place, with the strongest winds remaining across
the higher terrain. In addition, humidity values have started to 
slowly rise across the entire area. Given all of this, will allow 
the Red Flag Warning to expire at the top of the hour.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Dec 19, 5:09 PM MST, 53 minutes earlier. Its key messages:

  • Strong west winds to continue over the higher terrain, with the potential for strong downslope winds into the Pikes Peak region early Saturday morning.
  • Snow and blowing snow for the higher elevations of the Central Mtns late tonight through the day Saturday.
  • Warmer than normal temperatures and dry conditions persist through the middle of next week.
  • A possible pattern shift, at least for the mountains, looks to arrive around Christmas or so.
Area forecast discussion, Dec 19, 5:09 PM MST, 53 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
509 PM MST Fri Dec 19 2025

.KEY MESSAGES...

- Strong west winds to continue over the higher terrain, with
  the potential for strong downslope winds into the Pikes Peak
  region early Saturday morning.

- Snow and blowing snow for the higher elevations of the Central Mtns
  late tonight through the day Saturday.

- Warmer than normal temperatures and dry conditions persist through
  the middle of next week.

- A possible pattern shift, at least for the mountains, looks to
  arrive around Christmas or so.

&&

.UPDATE...
Issued at 503 PM MST Fri Dec 19 2025

Strong winds have started to decrease across portions of the
High Wind Warning, and will continue to do so heading into the
evening, though gusty winds around 30 mph will remain possible.
Given this, the High Wind Warning will be allowed to expire for
lower portions of Huerfano, Fremont, and Chaffee Counties.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 236 PM MST Fri Dec 19 2025

Strong westerly flow continues across the Rockies, with gusts of
60 to 70 mph still being reported across the higher terrain of
the Central Mtns into the Pikes Peak region and portions of the
Sangre de Cristo Mtns. Lower elevations have also mixed out,
with breezy westerly winds gusting to 35 mph currently at PUB,
with a temperature of 74F, which will set a new record high for
December 19th. Further east, LAA has not mixed out with a light
east wind and current temperature of 59F. Current red flag
warnings over and near the higher terrain into the I-25 Corridor
look good, with the breezy conditions and rhs in the 10 to 15
percent range at this time.

Concerns for tonight and tomorrow remain the strong westerly winds,
which will slacken some through the evening across the higher terrain,
though pick up again overnight, as the next embedded wave across the
Intermountain West translates across the Northern Rockies. With that
said, we are keeping the high wind warning in place through 12Z
Saturday across the Central Mtns, northern Sangres and into the
Rampart Range. Latest model data is also indicating the potential
for strong downslope winds to push down the lower eastern slopes of
the Rampart Range into western El Paso County and across the
southern Sangre de Cristos into western Huerfano and Las Animas
counties. However, it looks to be a brief window between 6Z-12Z
where the mtn wave could break, before lifting back up across
the higher terrain and will need to continue to monitor conditions,
for possible inclusion into a high wind warning.

Increasing moisture ahead of the next wave will develop snow across
the northern and central mtns late tonight, with the potential for
hazardous travel in snow and blowing snow continuing through the day
on Saturday. These conditions will be in place generally north of
Cottonwood Pass, where a winter weather advisory is in place through
the day tomorrow.

Overnight lows tonight will be very mild, in the 30s and 40s across
the plains, and mainly 20s and 30s across the higher terrain. The next
passing wave will send a weak front across the plains through the day
tomorrow, with winds slowing becoming easterly upslope through the
afternoon, which will keep highs in the 50s and 60s across the plains,
warmest over and near the higher terrain, with highs in the 30s, 40s
and 50s across the higher terrain.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
Issued at 218 AM MST Fri Dec 19 2025

Saturday Night and Sunday..

We cool back down much closer to climate normals for overnight lows
Saturday night into Sunday, with lows back into the teens for
mountain valleys and 20s for the plains as winds continue to weaken.
Daytime highs remain warmer than normal, but will again be cooler
than Saturday. Most locations look to warm into the 50s, with a few
60s across the southern plains. The central mountains will likely
see a few more snow flurries with continued westerly flow, though
accumulations on Sunday will be minimal.

Monday Onwards..

Guidance points towards the return of well above normal temperatures
in the 60s to 70s range for Monday through Wednesday as broad
southwest flow increases over the region. This will bring in the
potential for more critical fire weather over portions of the
plains, and will keep breezy southwest winds over our eastern
mountains through much of this period. Models hint at a pattern
shift by around the late Wednesday or Thursday timeframe, as decent
moisture begins to accompany our southwest flow though. This will at
least help to bring in snow chances for our western mountains. It
will also likely bring in some cloud cover for the rest us, which
should help to take the edge off our temperatures and our fire
weather concerns towards the second half of next week.

&&

.AVIATION /00Z TAFS THROUGH 00Z SATURDAY/...
Issued at 417 PM MST Fri Dec 19 2025

VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours, though strong winds just above the deck may be cause for
concern.

KALS: Gusty west-southwest winds, around 25 knots, will persist into
this evening, weakening overnight. Into Saturday afternoon, west-
northwest winds will pick up to around 10 knots with an increase to
mid-level cloud cover

KCOS and KPUB: Strong west winds gusting 35-40 knots will linger
into the evening hours. During the overnight, starting by 03-05Z,
data shows enough of a signal to include LLWS in both TAFs into the
mid-late morning on Saturday. Winds at the surface are currently
expected to be around 10-15 knots, with winds at 2 kft out of the
west 35-40 knots, with a few higher gusts possible. Inversions
should mix out mid-late morning on Saturday, bringing gusts back
down towards the surface.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 2 AM to 5 PM MST Saturday for
COZ058-060.
High Wind Warning until 5 AM MST Saturday for COZ060-061-063-
072-073-076-081-082.
Red Flag Warning until 6 PM MST this evening for COZ221-222-
226>233-235>237.

&&

UPDATE...
SHORT TERM...MW
LONG TERM...EHR
AVIATION...GARBEROGLIO
Hazardous weather outlook, Dec 19, 11:15 AM MST, 6 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1115 AM MST Fri Dec 19 2025

COZ058>089-093>099-201815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1115 AM MST Fri Dec 19 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

A strong jet stream will bring strong westerly winds of 30 to 40,
with gusts to 80 mph, across the Central mountains into the Rampart
Range and Northern Sangre de Cristo mountains into tonight. Strong
westerly winds with gusts of 45 to 65 mph will also be possible
across the upper and mid Arkansas River valley into the Wet
Mountain valley.

The strong westerly winds, dry conditions and near record warmth
will also create critical fire weather conditions over and near
the eastern mountains, into the I-25 Corridor and southeast plains
into the evening. Please avoid all activity that could start a
wildfire today!

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Light but wind driven snow is expected over the central mountains,
beginning early Saturday morning. A quick 3 to 5 inches will be
possible by Saturday afternoon. Wind driven snow could lead to
degraded visibility and dangerous travel, especially through
mountain passes.

More substantial snow chances return to the high country by
around the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.

23/EHR

Nearby

Red Flag Warnings in Colorado, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.